Alert archive / Georgia / Flash Flood Warnings in 1996
Flash Flood Warning 39, NWS Jacksonville, FL
NWS Jacksonville, FL issued this flash flood warning at Oct 8, 1996, 6:12 AM EDT for Charlton County, Ware County, Georgia. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 8, 1996, 6:12 AM EDT (10:12 UTC)
- Expired
- Oct 8, 1996, 12:00 PM EDT
- In force
- 6 hr
- Issued by
- NWS Jacksonville, FL
- Area
- Whole counties
Counties Charlton County, GA, Ware County, GA
The nearest sounding before it
Jacksonville, FL (KJAX), launched 00:00Z, 10.2 hours before the alert went out and 72 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 624 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- 219 m²/s²
- 0-3 km storm-relative helicity
- 592 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KJAX 081012 FFWJAX BULLETIN-EBS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE JACKSONVILLE, FL 612 AM EDT TUE OCT 08 1996 FLC019-031-089-109-GAC025-039-049-127-299-081600- BULLETIN - EAS ACTIVATION REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE JACKSONVILLE FL 610 AM EDT TUE OCT 8 1996 THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A FLOOD WARNING EFFECTIVE UNTIL 1200 PM EDT FOR PERSONS IN THE FOLLOWING LOCATIONS... IN NORTH FLORIDA ...CLAY COUNTY...DUVAL COUNTY...NASSAU COUNTY...BAKER... ...ST. JOHNS COUNTY IN SOUTHEAST GEORGIA ...CAMDEN COUNTY...CHARLTON COUNTY ALTHOUGH THE RAIN HAS ENDED OVER OF THE AREA...THERE ARE STILL SEVERAL AREAS WHERE WATER CROSSES THE ROADWAYS AND WHERE LOCALIZED FLOODING WILL OCCUR. DUE TO SATURATED GROUND CONDITIONS...IT WILL TAKE SOME TIME FOR THESE AREAS TO DRAIN. THEREFORE...THE FLOOD WARNING HAS BEEN EXTENDED UNTIL NOON TODAY. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO HIGHER GROUND. RAM &
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this flash flood warning went out at Oct 8, 3:25 AM EDT, 2 hours 47 minutes earlier.
Area forecast discussion, Oct 8, 3:25 AM EDT, 2 hours 47 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 320 AM EDT TUE OCT 8 1996 LTST RADAR INTO SUGGESTS THAT JOSEPHINE LOCATED OVER EXTRM SE GA IN CLINCH /WARE CTY ATTM AND MVG NE. PRECIP HAS TAPPERED OFF AND NOW LIGHT OVR SE GA AND LIGHT/SPOTTY OVR ERN CTYS OF NE FL. CNVCTN ASSOCD WITH FEEDER BAND OVR CNTRL FL PNSULA LOOKS AS IF IT WILL RMN TO THE IMMEDIATE S AND E OF OUR CWA. MDT GRAD ASSOCD WITH SYSTEM KEEPING WINDS UP TO BTN 20 AND 25 MPH SVRL LOCATIONS WITH SOME HIR GUSTS (RECENTLY HAD A 47 MPH GUST AT JAX). WITH DRY SLOT MVG INTO NE FL/SE GA...HAVE LWRD 1ST PD POPS THAN THOSE ADVERTISED IN FWC. PRELIM SSI EB 074/062 077/060 03211 JAX EB 073/060 078/055 032-0 GNV BB r075/060 080/056 03100 . MOBBS
The office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 7, 11:25 PM EDT | Flash Flood Warning | JAX | Brantley, Camden, Charlton, Ware | 7 hr |
| Oct 7, 11:25 PM EDT | Flash Flood Warning | JAX | Glynn | 7 hr |
| Oct 7, 11:31 PM EDT | Tornado Warning | JAX | Camden | 59 min |
| Oct 7, 11:51 PM EDT | Tornado Warning | JAX | Glynn | 69 min |
| Oct 8, 6:12 AM EDT | Flash Flood Warning | JAX | Brantley, Camden, Glynn | 6 hr |
| Oct 8, 12:00 PM EDT | Flash Flood Warning | JAX | Charlton | 6 hr |
| Oct 8, 12:00 PM EDT | Flash Flood Warning | JAX | Camden | 6 hr |
| Oct 8, 5:18 PM EDT | Flash Flood Warning | JAX | Charlton | 12 hr |
Nearby
Flash Flood Warnings in Georgia, 1996Every flash flood warning in 1996
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.